Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 77, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 27, 2009, 8:33 AM CDT for Bates County, Missouri; Linn County, Kansas. It took effect at Apr 27, 2009, 5:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 8:33 AM CDT (13:33 UTC)
- In effect from
- Apr 27, 2009, 5:00 PM CDT
- Expired
- May 5, 2009, 4:25 AM CDT
- In force
- 7 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River near Trading Post (TPOK1).
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06916600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:38 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 27, 6:38 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 AM CDT MON APR 27 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/358 AM CDT MON APR 27 2009/
MAIN FORECAST CONCERN FOR THIS PACKAGE DEALS WITH TIMING OF COLD
FRONT FOR TODAY AND IT ASSOCIATED IMPACTS.
TODAY AND TONIGHT:
FRONTAL POSITION EARLY THIS MORNING WAS ROUGHLY FROM CENTRAL IOWA
THROUGH THE NORTHWEST TIP MISSOURI THROUGH CENTRAL KANSAS. THIS FRONT
IS EXPECTED TO FINALLY MOVE THROUGH THE AREA THIS AFTERNOON/EARLY
THIS EVENING. BOTH THE NAM AND GFS SHOW THE FRONT ALONG OUR
SOUTHEASTERN ZONES BY 00Z. 1000-2000 J/KG CAPE AND DECENT SHEAR
WOULD SUPPORT A FEW SEVERE THUNDERSTORMS WITH HAIL AND WINDS BEING
THE MAIN THREAT. SURFACE WINDS ARE VEERED SOUTHWESTERLY WHICH IS NOT
CONDUCIVE FOR TORNADOES ALTHOUGH ITS POSSIBLE FOR A SPIN UP SHOULD A
STORM ANCHOR ITSELF TO THE FRONT OR WITH ANY KIND OF QLCS TYPE
STRUCTURE SINCE THE BULK OF THE SHEAR IS CONFINED TO THE LOWEST
LEVELS. WITH THE COLD FRONT THROUGH MOST OF THE AREA...MOST
LOCATIONS WILL SEE COOLER READINGS TODAY THAN IN RECENT DAYS. THE
WARMEST TEMPERATURES WILL BE ACROSS OUR EASTERN FORECAST AREA AHEAD
OF THE FRONT. PRECIPITATION SHOULD COME TO AN END BY TUESDAY MORNING
AS DRIER AIR MOVES IN BEHIND THE FRONT AND THE UPPER SUPPORT SHIFTS
EASTWARD.
TUESDAY:
RELATIVELY QUIET WEATHER IS EXPECTED THROUGH LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING WITH THE AREA IN BETWEEN SYSTEMS. HIGHS
SHOULD TOP OUT IN THE MIDDLE TO UPPER 60S ACROSS THE AREA.
WEDNESDAY:
BY TUESDAY NIGHT THE LOW LEVEL JET KICKS IN ACROSS KANSAS BUT BEGINS
TO SHIFT EAST THROUGH THE NIGHT AND EARLY WEDNESDAY MORNING. DURING
WEDNESDAY THE NEXT SYSTEM WILL EJECT INTO OKLAHOMA AND TEXAS AND
DURING THE OVERNIGHT HOURS THE LOW LEVEL JET INTENSIFIES. THIS SHOULD
RESULT IN ANOTHER ROUND OF SHOWER/THUNDERSTORM ACTIVITY. OUR WESTERN
ZONES WOULD BE AFFECTED FIRST WITH THE ENTIRE AREA SEEING A CHANCE OF
PRECIPITATION OVERNIGHT WEDNESDAY INTO THURSDAY.
CDB
&&
.AVIATION...
FOR THE 12 TAFS...TAIL END OF PRIMARY RAIN BAND WILL EXIT THE KANSAS
CITY TERMINALS AN HOUR OR TWO AFTER THE FORECAST BEGINS. THE BULK OF
THE RAIN WILL HAVE ENDED IN KSTJ BYU THE TIME THIS FORECAST BEGINS.
HOWEVER...CANT RULE OUT SCATTERED SHOWERS FOR THE REST OFF THE
MORNING AND INTO THE EARLY AFTERNOON HOURS. A COLD FRONT WILL PASS
THROUGH ALL 3 TERMINALS THIS MORNING WITH WINDS SHIFTING TO THE
NORTHWEST. SHOULD SEE A BRIEF PERIOD OF IFR CEILINGS IMMEDIATELY
BEHIND THE COLD FRONT. CEILINGS WILL THEN IMPROVE SLIGHTLY TO MVFR
BY LATE MORNING OR EARLY AFTERNOON. EXPECT TO SEE CLOUDS CLEAR BY
EARLY EVENING. THEN VFR CONDITIONS FOR THE REST OF THE FORECAST.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
MOZ043-MOZ044.
KS...FLOOD WATCH UNTIL 7 PM MONDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 27, 5:54 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 AM CDT MON APR 27 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 554 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE TO AFFECT MAINLY NORTHWESTERN MISSOURI AND ADJACENT AREAS OF KANSAS AS RUNOFF FROM RECENT HEAVY RAINS PERSISTS. ADDITIONAL LIGHT TO MODERATE RAINFALL...WITH EMBEDDED THUNDERSTORMS...WILL OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN IN RECENT DAYS...EXACERBATING ANY FLOODING PROBLEMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS MORNING. A COLD FRONT WILL MOVE THROUGH AREA TODAY AND TRIGGER STRONG TO SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF MACON TO PLEASANTON LINE. THE MAIN THREATS WITH THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY EARLY WEDNESDAY THROUGH FRIDAY AS SEVERAL STORM SYSTEMS MOVE THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... CDB
In the hours before
Local storm report, Apr 27, 5:18 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLOOD 2 NW DARLINGTON 40.22N 94.43W
04/27/2009 GENTRY MO LAW ENFORCEMENT
RT H CLOSED WHERE WEST FORK OF GRAND RIVER CROSSES IT.
0325 AM FLOOD LANSING 39.25N 94.89W
04/27/2009 LEAVENWORTH KS LAW ENFORCEMENT
K-5 CLOSED NEAR WASTE WATER PLANT DUE TO HIGH WATER
0325 AM FLOOD TONGANOXIE 39.11N 95.08W
04/27/2009 LEAVENWORTH KS LAW ENFORCEMENT
ROAD CLOSED AT 7TH AND CHURCH DUE TO HIGH WATER
0345 AM FLOOD ROSENDALE 40.04N 94.82W
04/27/2009 ANDREW MO LAW ENFORCEMENT
WATER COVERS HIGHWAY 48.
0345 AM FLOOD BOLCKOW 40.12N 94.82W
04/27/2009 ANDREW MO LAW ENFORCEMENT
WATER COVERS ROUTE B.
&&
MJLocal storm report, Apr 27, 7:09 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 2 S COSBY 39.83N 94.68W
04/26/2009 E0.75 INCH ANDREW MO TRAINED SPOTTER
0500 PM TSTM WND DMG MARYVILLE 40.34N 94.87W
04/26/2009 NODAWAY MO LAW ENFORCEMENT
MARYVILLE MUNICIPAL AIRPORT SUSTAINED DAMAGE.
0502 PM HAIL BIG LAKE 40.07N 95.35W
04/26/2009 E0.75 INCH HOLT MO PUBLIC
45 MPH WINDS ALSO REPORTED
0515 PM TSTM WND DMG 3 S MARYVILLE 40.30N 94.87W
04/26/2009 NODAWAY MO LAW ENFORCEMENT
SEMI TRACTOR TRAILER BLOWN INTO MEDIAN ON HIGHWAY 71 3
MILES SOUTH OF MARYVILLE.
0517 PM TSTM WND DMG 5 SE MARYVILLE 40.29N 94.80W
04/26/2009 NODAWAY MO EMERGENCY MNGR
ROOF DAMAGE TO HOUSE IN VILLAGE OF ARKOE.
0526 PM TSTM WND DMG PICKERING 40.45N 94.84W
04/26/2009 NODAWAY MO EMERGENCY MNGR
ROOF OF HOME DAMAGED
0530 PM TSTM WND DMG RAVENWOOD 40.35N 94.67W
04/26/2009 NODAWAY MO EMERGENCY MNGR
OFFICIALS REPORT A HOME WITH SIGNIFICANT DAMAGES. NO
OTHER SPECIFIC INFORMATION AVAILABLE AT THIS TIME.
0805 PM HAIL WATHENA 39.76N 94.95W
04/26/2009 E0.25 INCH DONIPHAN KS EMERGENCY MNGR
0810 PM TORNADO 1 E WATHENA 39.76N 94.93W
04/26/2009 DONIPHAN KS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN REPORTED 1 MILE ESE OF ELWOOD.
1015 PM FLOOD 4 SSW TONGANOXIE 39.06N 95.11W
04/26/2009 LEAVENWORTH KS EMERGENCY MNGR
WATER OVER ROAD 1 MILE NE OF RENO AT US24-40 AND HEMPHILL
RD.
1015 PM TSTM WND DMG 1 N CHILLICOTHE 39.81N 93.55W
04/26/2009 LIVINGSTON MO LAW ENFORCEMENT
BILLBOARD BLOWN OVER ON US 65 AND MO 190.
1015 PM FLOOD TONGANOXIE 39.11N 95.08W
04/26/2009 LEAVENWORTH KS EMERGENCY MNGR
2 TO 4 INCHES COVERING 2ND ST.
1020 PM TSTM WND DMG CHILLICOTHE 39.79N 93.55W
04/26/2009 LIVINGSTON MO LAW ENFORCEMENT
ROOF BLOWN OFF 50X80 FOOT BUILDING INTO ROAD. NO OTHER
DAMAGE OBSERVED IN THE AREA. AIRPORT MEASURED GUST OF 46
MPH. DELAYED REPORT.
1024 PM FLOOD TONGANOXIE 39.11N 95.08W
04/26/2009 LEAVENWORTH KS EMERGENCY MNGR
7TH AND CHURCH ROAD CLOSURE DUE TO HIGH WATER.
1119 PM FLASH FLOOD LANSING 39.25N 94.89W
04/26/2009 LEAVENWORTH KS EMERGENCY MNGR
WATER ON ROAD K5 IN LANSING
1150 PM FLASH FLOOD 5 SW TONGANOXIE 39.06N 95.15W
04/26/2009 LEAVENWORTH KS EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING AT US24-40 JUST SOUTH OF
RENO.
0255 AM FLOOD 2 NW DARLINGTON 40.22N 94.43W
04/27/2009 GENTRY MO LAW ENFORCEMENT
RT H CLOSED WHERE WEST FORK OF GRAND RIVER CROSSES IT.
0325 AM FLOOD TONGANOXIE 39.11N 95.08W
04/27/2009 LEAVENWORTH KS LAW ENFORCEMENT
ROAD CLOSED AT 7TH AND CHURCH DUE TO HIGH WATER
0325 AM FLOOD LANSING 39.25N 94.89W
04/27/2009 LEAVENWORTH KS LAW ENFORCEMENT
K-5 CLOSED NEAR WASTE WATER PLANT DUE TO HIGH WATER
0345 AM FLOOD BOLCKOW 40.12N 94.82W
04/27/2009 ANDREW MO LAW ENFORCEMENT
WATER COVERS ROUTE B.
0345 AM FLOOD ROSENDALE 40.04N 94.82W
04/27/2009 ANDREW MO LAW ENFORCEMENT
WATER COVERS HIGHWAY 48.
&&
MJLocal storm report, Apr 27, 7:50 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HEAVY RAIN PARKER 38.33N 94.99W
04/27/2009 M3.20 INCH LINN KS TRAINED SPOTTER
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 28 min |
| Apr 26, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 34 min |
| Apr 26, 7:47 PM CDT | Special Weather Statement | EAX | Andrew | 28 min |
| Apr 26, 7:53 PM CDT | Tornado Warning | EAX | Andrew, Buchanan | 22 min |
| Apr 26, 8:26 PM CDT | Special Weather Statement | EAX | Gentry | 34 min |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Atchison, Holt | 14 hr |
| Apr 26, 8:57 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Apr 26, 9:23 PM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Apr 26, 10:02 PM CDT | Special Weather Statement | EAX | Grundy | 28 min |
| Apr 26, 10:34 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Apr 26, 10:45 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 6 hr |
| Apr 27, 12:34 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| Apr 27, 1:52 AM CDT | River Flood Warning | EAX | Clay, Platte | 10 hr |
| Apr 27, 2:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 20 hr |
| Apr 27, 3:00 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Apr 27, 3:22 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Apr 27, 4:02 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 36 hr |
| Apr 27, 4:32 AM CDT | Areal Flood Warning | EAX | Platte | 35 hr |
| Apr 27, 4:40 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 8 hr |
| Apr 27, 5:20 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 5 days |
| Apr 27, 7:36 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Ray | 36 hr |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Carroll | 27 hr |
| Apr 27, 9:20 AM CDT | Areal Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 24 hr |
| Apr 27, 9:38 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 2 more | 23 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 56 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Apr 27, 1:14 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 6 hr |
| Apr 27, 2:26 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 3 hr |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston, Mercer, Sullivan | 24 hr |
| Apr 27, 3:28 PM CDT | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 4 hr |
| Apr 27, 3:59 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 4 hr |
| Apr 27, 4:34 PM CDT | River Flood Warning | EAX | Cooper | 27 hr |
| Apr 27, 4:58 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Randolph | 3 hr |
| Apr 27, 6:42 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 58 min |
| Apr 27, 6:54 PM CDT | River Flood Warning | EAX | Cooper | 36 hr |
| Apr 26, 7:34 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 5 hr |
| Apr 26, 9:57 PM CDT | River Flood Warning | EAX | Atchison | 16 hr |
| Apr 26, 9:57 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 44 hr |
| Apr 27, 4:05 AM CDT | River Flood Warning | EAX | Leavenworth | 39 hr |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Linn | 7 days |
Nearby
River Flood Warnings in Missouri, 2009River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.